Hail, Dawes
- When
- June 12, 6:25 PM MST to 6:29 PM MST
- Where
- Dawes County, 11 mi S of Chadron
- Measured
- 1 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 42.667, -103.000
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before the first event at Jun 12, 12:00 PM MST, 6 hours 25 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHEYENNE WY 100 PM MDT TUE JUN 12 2001 OVERALL TREND IN MODELS HAS BEEN TO SLOW SYSTEM DOWN AND DIG UPPER LOW FURTHER S. IN SHORT TERM...MOIST AND UNSTABLE AIRMASS IN PLACE OVER SE WY INTO THE PNHNDL...HOWEVER APPEARS THAT CAP WILL KEEP STORMS MINIMAL THROUGH THIS AFTERNOON...THEN AS SOME BETTER UPPER SUPPORT SHIFTS E...STORMS LIKELY TO TAKE OFF IN SPOTS. MESOETA STILL POINTS TO NRN PNHNDL AS MOST LIKELY AREA...WITH DRIER AIR ON S/SW WINDS MIXING DOWN ACROSS MUCH OF SE WY INTO THE SRN PART OF THE PNHNDL BY LATE THIS AFTERNOON. WILL KEEP EYE ON THINGS FOR NOW. ONCE WE REACH 10 PM OR SO...COLD FRONT AND SURFACE LOW SHIFTING SE OF AREA...WITH MDT NW SFC WINDS KICKING IN. MODELS POINT TO MAIN FRONTAL BAND OF CLDS/SHWRS MOVING OUT OF AREA BY LATE TONIGHT...WITH MUCH OF AREA IN A DRY SLOT ON WED AS UPPER LOW BEGINS SHIFTING E BY SUNSET. ALL MODELS SHOW ANOTHER SHOT OF MOISTURE/SHWRS ASSOCD WITH UPPER LOW MOVING INTO AREA WED NIGHT INTO THU MORNING. SHOULD BE COLD ENOUGH FOR SNOW SHOWERS ABOVE 6000 FEET OR SO...COULD SEE A FEW INCHES HIGHER SE MOUNTAINS. BY THU AFTN...ENTIRE SYS E OF AREA WITH DRYING. TEMPS TRICKY...LOOKS LIKE HIGHS ON WED NOT AS COLD AS EARLY FCSTS HAD...AND THU COOLER THAN EARLY THOT. GOOD DOWNSLOPE NW WINDS BOTH DAYS...SO WILL LEAN TOWARDS GUIDANCE WHICH HAS BOTH DAYS WITHIN 5 DEGREES OF EACH OTHER. IN EXTENDED...A RETURN TO A MORE SUMMERLIKE PATTERN WITH A FLAT UPPER RIDGE BUILDING INTO THE REGION ON FRI INTO THE WEEKEND. LOOKS LIKE FRI WILL BE MOSTLY DRY...A SLIGHT CHC ON SAT...THEN A CHC SUN-TUE. APPEARS THAT MRF MEX/FMR GUIDANCE IS LEANING TOWARDS CLIMO AS MRF APPEARS TO BE FAIRLY DRY. SINCE PREVIOUS EXTENDED ALREADY HAD SOME MENTION OF LATE DAY STORMS...WILL KEEP IT GOING FOR NOW AS SOMETIMES IT IS HARD TO GAGE HOW MUCH MOISTURE WILL ACTUALLY BE AROUND LATE IN EXTENDED PERIODS. .CYS... WY...NONE. NE...NONE. JAD
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE, WY
222 PM MDT TUE JUN 12 2001
TIME(MDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
I
0159 PM 20 N DOUGLAS WY TORNADO
06/12/01 CONVERSE REPORTED BY SPOTTER
JRPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE, WY
322 PM MDT TUE JUN 12 2001
TIME(MDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0305 PM 13 W MULE CREEK JUNCTION WY TORNADO
06/12/01 NIOBRARA BRIEF TOUCHDOWN
JRPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE, WY
337 PM MDT TUE JUN 12 2001
TIME(MDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0315 PM 5 N LANCE CREEK WY 1.00 INCH HAIL
06/12/01 NIOBRARA
JADPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE, WY
617 PM MDT TUE JUN 12 2001
TIME(MDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0315 PM 5 N LANCE CREEK WY 1.00 INCH HAIL
06/12/01 NIOBRARA
0553 PM 18 NW CRAWFORD NE 1.25 INCH HAIL
06/12/01 SIOUX
0613 PM 12 NW CHADRON NE TORNADO
06/12/01 DAYWES REPORTED BY NWS
PERSONNEL
COXNEZ001-019-020-054-055-WYZ059-060-067>070-130130- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 630 PM MDT TUE JUN 12 2001 ...TORNADO WATCH 408 FOR PARTS OF SOUTHEAST WYOMING AND THE WESTERN NEBRASKA PANHANDLE REPLACED... THE TORNADO WATCH FOR EASTERN CONVERSE...NIOBRARA...GOSHEN... PLATTE AND LARAMIE COUNTIES HAS BEEN DROPPED. THE WATCH HAS ALSO BEEN DROPPED FOR SIOUX...SCOTTS BLUFF...BANNER...KIMBALL AND CHEYENNE COUNTIES OF THE WESTERN NEBRASKA PANHANDLE. DAWES...BOX BUTTE AND MORRILL COUNTIES ARE NOW UNDER TORNADO WATCH 413 WHICH WILL BE IN EFFECT UNTIL MIDNIGHT. THIS WATCH REPLACES TORNADO WATCH 408 WHICH WAS SET TO EXPIRE AT 800 PM. THE THREAT OF SEVERE THUNDERSTORMS AND TORNADOES HAS SHIFTED EAST OUT OF WYOMING AND IS NOW CONFINED TO THE NORTHEAST PART OF THE PANHANDLE. COX WCJIN-WYNE-WYSE
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE, WY
714 PM MDT TUE JUN 12 2001
TIME(MDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0315 PM 5 N LANCE CREEK WY 1.00 INCH HAIL
06/12/01 NIOBRARA
0553 PM 18 NW CRAWFORD NE 1.25 INCH HAIL
06/12/01 SIOUX
0613 PM 12 NW CHADRON NE TORNADO
06/12/01 DAWES REPORTED BY NWS
PERSONNEL
0709 PM 11 N HEMINGFORD NE 1.00 INCH HAIL
06/12/01 DAWES
0720 PM 11 S CHADRON NE 1.00 INCH HFAIL
06/12/01 DAWES
COXThe Rapid City radar (KUDX), 163 km away, was scanning. The volume nearest the first event began at 01:26 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Nebraska in 2001Every state in 2001This day in weather historyWarnings in Nebraska, June 2001
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5255783.